Alert archive / Nevada / Excessive Heat Warnings in 2021
Excessive Heat Warning 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this excessive heat warning at Jun 25, 2021, 12:50 PM PDT for Inyo County, San Bernardino County, California; Clark County, Esmeralda County, Nye County, Nevada. It took effect at Jun 27, 2021, 11:00 AM PDT. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2021, 12:50 PM PDT (19:50 UTC)
- In effect from
- Jun 27, 2021, 11:00 AM PDT
- Expired
- Jun 28, 2021, 9:00 PM PDT
- In force
- 34 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 184 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -363 J/kg
- Mixed-layer LCL
- 2949 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
305 WWUS75 KVEF 251950 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1250 PM PDT Fri Jun 25 2021 CAZ520-522-523-525-NVZ014-017-261200- /O.UPG.KVEF.EH.A.0003.210627T1800Z-210629T0400Z/ /O.NEW.KVEF.EH.W.0003.210627T1800Z-210629T0400Z/ Owens Valley-Death Valley National Park-Western Mojave Desert- Morongo Basin-Esmeralda and Central Nye County- Western Clark and Southern Nye County- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, Twentynine Palms, Beatty, Goldfield, Silver Peak, Dyer, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 1250 PM PDT Fri Jun 25 2021 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM SUNDAY TO 9 PM PDT MONDAY... * WHAT...Dangerously hot conditions with high temperatures of 105 to 110 possible in many locations and from 120 to 125 possible in Death Valley National Park. * WHERE...Portions of south central and southern Nevada and southeast California. * WHEN...From 11 AM Sunday to 9 PM PDT Monday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. * ADDITIONAL DETAILS...Some areas within and near the watch area will approach records both days. The risk of heat related illness increases on Monday when temperatures are forecast to peak. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
3 follow-up statements
305 WWUS75 KVEF 261104 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 404 AM PDT Sat Jun 26 2021 CAZ520-522-523-525-NVZ014-017-271800- /O.CON.KVEF.EH.W.0003.210627T1800Z-210629T0400Z/ Owens Valley-Death Valley National Park-Western Mojave Desert- Morongo Basin-Esmeralda and Central Nye County- Western Clark and Southern Nye County- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, Twentynine Palms, Beatty, Goldfield, Silver Peak, Dyer, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 404 AM PDT Sat Jun 26 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM SUNDAY TO 9 PM PDT MONDAY... * WHAT...Dangerously hot conditions with high temperatures of 105 to 110 possible in many locations and from 120 to 125 possible in Death Valley National Park. * WHERE...Portions of south central and southern Nevada and southeast California. * WHEN...From 11 AM Sunday to 9 PM PDT Monday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. * ADDITIONAL DETAILS...Some areas within and near the watch area will approach records both days. The risk of heat related illness increases on Monday when temperatures are forecast to peak. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
736 WWUS75 KVEF 271818 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1118 AM PDT Sun Jun 27 2021 CAZ520-522-523-525-NVZ014-017-281100- /O.CON.KVEF.EH.W.0003.000000T0000Z-210629T0400Z/ Owens Valley-Death Valley National Park-Western Mojave Desert- Morongo Basin-Esmeralda and Central Nye County- Western Clark and Southern Nye County- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, Twentynine Palms, Beatty, Goldfield, Silver Peak, Dyer, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 1118 AM PDT Sun Jun 27 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY... * WHAT...Dangerously hot conditions with high temperatures of 105 to 110 possible in many locations and from 120 to 125 possible in Death Valley National Park. * WHERE...Portions of south central and southern Nevada and southeast California. * WHEN...Through 9 PM PDT Monday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
960 WWUS75 KVEF 281010 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 310 AM PDT Mon Jun 28 2021 CAZ520-522-523-525-NVZ014-017-290400- /O.CON.KVEF.EH.W.0003.000000T0000Z-210629T0400Z/ Owens Valley-Death Valley National Park-Western Mojave Desert- Morongo Basin-Esmeralda and Central Nye County- Western Clark and Southern Nye County- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, Twentynine Palms, Beatty, Goldfield, Silver Peak, Dyer, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 310 AM PDT Mon Jun 28 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Dangerously hot conditions with high temperatures of 105 to 110 possible in many locations and from 120 to 125 possible in Death Valley National Park. * WHERE...Portions of south central and southern Nevada and southeast California. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this excessive heat warning went out at Jun 25, 11:02 AM PDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 25, 11:02 AM PDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1102 AM PDT Fri Jun 25 2021 .SYNOPSIS...Today will feature a few leftover storms mainly in northern Lincoln and far northern Mohave counties, with dry weather expected elsewhere. A warming trend will send temperatures from near normal today to above normal over the weekend into Monday. this will be followed by another low grade monsoonal push of moisture which could result in more showers and thunderstorms next week. && .UPDATE...Marginal moisture still remains across portions of the region today. As we've heated up this morning some marginal instability has allowed for a few isolated showers and thunderstorms to develop, mainly across the higher terrain Lincoln County and eastern Mohave County. Even so, instability is not anticipated to be too impressive, making the only impacts with any showers to be gusty winds (DCAPE values across the region are 1300-1700 J/kg) and potentially dry lightning. Showers and storms are expected to brief, and will start to diminish around 00-01Z this evening. The current forecast looks on track, and no updates were needed this morning. && .PREV DISCUSSION... /issued at 552 AM PDT Fri Jun 25 2021/ .SHORT TERM...Today through Sunday. A few lingering showers and thunderstorms are possible over parts of Lincoln and northern Mohave counties today with dry conditions and warmer temperatures elsewhere. Strong high pressure centered off the southwest coast of Canada this morning will move inland over southwest Canada and the Pacific Northwest over the weekend and intensify. The ridging will extend southward over California and portions of Nevada resulting in a period of very hot conditions. Temperatures today will return to normal then warming another 5 degrees on Saturday. By Sunday, even hotter conditions are forecast...especially in our western zones where the heat risk will be greatest. Some locations like Bishop, Barstow, and Death Valley will be within 2-4 degrees of record highs Sunday and Monday. An Excessive Heat Watch has been issued for portions of the area where the heat risk is the greatest. .LONG TERM...Monday through Friday. Omega block pattern will dominate the western conus to start the week with a highly anomalous ridge over British Columbia and weaker high pressure anomalies extending down the West Coast. This pattern will continue to fuel an intense heatwave for the PacNW as well as a resurgence of high heat risk in our region. Highest heat risk Monday will mainly be focused in our western zones, from the western Mojave Desert and into Owens Valley and Death Valley region. An excessive heat watch product in effect for Sunday, continues into Monday. The extreme heat is expected to be brief thanks to moisture advancing into the region by Monday evening. An eastern wave will approach the region on Monday night into Tuesday as it slips under the high pressure ridge over the Northwestern US. This wave will usher in even deeper monsoonal moisture than observed Thursday with precipitable water values of 1 inch to 1.5 inches quickly invading the region by Tuesday onward. Moisture then remains trapped in place for much of the week, with daily thunderstorm chances largely influenced by cloud cover, topography, and any dynamical influences. NBM generated PoPs of 20- 30% are present area wide daily much of next week, so it promises to be an active start to our regional monsoon, hopefully delivering more rain to the very parched Mojave Desert and Southern Great Basin region. && .AVIATION...For McCarran...Light and variable wind this morning will transition to an easterly component by late morning into the afternoon. Easterly wind speed should be at or less than 8 kts. South-southwest wind overtakes the valley this evening and overnight. Clear skies this morning will give way to FEW-SCT cumulus developing along the higher terrain this afternoon. For the rest of southern Nevada, northwest Arizona and southeast California...Isolated showers and thunderstorms are expected to occur along the higher terrain of of Lincoln, northern Clark and Mohave counties late morning through the afternoon. With any thunderstorms that do develop, expect erratic and gusty outflow winds and locally heavy rain. Storms are expected to diminish between 00-02Z this evening, and winds are expected to return to typical diurnal directions overnight. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && Update...Peters SHORT TERM...Salmen LONG TERM...Outler AVIATION...Pierce For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:07 AM PDT | Excessive Heat Watch | VEF | Inyo, San Bernardino | 10 hr |
Nearby
Excessive Heat Warnings in Nevada, 2021Excessive Heat Warnings in California, 2021Every excessive heat warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.